Doctor insights on:
Antispastic Medicines Medication
How do some drugs that are muscle relaxants cause convulsions as side effects? Doesn't that contradict itself?
The main function of that drug is to Relax the muscles, for which its generally used; BUT, as any drug, it might have a side effect (in some individuals) of causing convulsions.
In majority patients it does it job, but in some of us, due to how it is metabolized, it can cause side effects.
Hope that clarifies it for you.
Good Luck. ...Read more
What is causing twitching/spasms in my left ear while falling asleep. Muscle relaxants help but spasm reoccurs after stopping medication
Let me understand:
What side effects she have?
If there are serious ones of course should ask her Doctor to give her something different. ...Read more
There's none: Only thing close is an nsaid, otc. If a big concern, seek advice from ur pcp. ...Read more
Do not believe so: I am not aware of any scientific study thatprove or disprove the theory that muscle relaxants destroy muscle tissue. They are many different muscle relaxants and each one has particular side effects related to they chemical properties, however I do not believe that destroing muscle tissue is one of them. ...Read more
What is she taking: Check and find out what muscle relaxers your girlfriend is taking and see if you can get her to stop ...Read more
Most of these are-: -used in surgery to paralyze you while you are under anesthesia. They can be reversed by antagonist meds before you wake up. Some just paralyze you & some cause muscle contraction, & then you are paralyzed. Not the same as muscle relaxants that you take orally. Google it there are books written about them. ...Read more
Physical therapy: 1st go see your family doc for evaluation. Need to make sure no other reason for low back pain. 2nd consult physical therapist for activities to improve strength, flexibility & posture to minimize aggravation. 3rd consider Acetaminophen if liver is ok, nsaids if stomach & kidneys are ok. Narcotics & muscle relaxants can lead to confusion & addiction, thus are best avoided in long run. See pain doc. ...Read more
I sufferred from injury during swimming in may 2015 and since then sufferring from whole body muscular spasm. I have taken muscle relaxants & nerve re?
Muscle tightness: You did not specify if your injury was to a joint or to the muscles. If you have been in active since May 2015, what you are experiencing could be deconditioning. Other things to consider include electrolyte imbalance, or malfunction of the nervous system. I would start with basic conditioning exercises. ...Read more
Probably not: Those drugs are designed more for the larger muscle groups. ...Read more
Trigger point TrP: A myofascial TrP is defined as a localized deep tenderness in a taut band of skeletal muscle, tendon or ligament that has the ability to refer pain to another region known as a zone of reference. The common treatments for this condition are trigger points injections, dry needling or acupressure. ...Read more
Since a headon collision on 7/13/13 I have had constant nausea and bad pain. Antiinflammtories and muscle relaxants haven't helped. What now? Help!
Muscles: Nsaid's (anti-inflammatory meds) block certain prostaglandins that are necessary for muscles to grow, and possibly recover, so indirectly yes, they could cause risk of atrophy. Muscle relaxants work mostly on nervous system, so primarily indirect impact - primarily if used to reduce pain, it is the lack of use that causes atrophy. Any direct impact on muscle would depend on specific drug. ...Read more
Pain is complicated!: There are several types of pain including nerve pain and muscle pain. Although they often feel the same to a patient, a doctor knows that trying to clarify the type of pain often points to a more helpful solution. Muscle relaxants are often more effective than pain killers and so can be more appropriate for certain types of pain. ...Read more
TMJ/TMD Issues: Sometimes, treatment for tmj/tmd can lead to an improvement to diminishing bruxism or eliminating it. Tmj issues can reappear, so a mouthpiece is recommended, but needs to be the right kind. ...Read more